Alert archive / Minnesota / River Flood Warnings in 2019

River Flood Warning 69, NWS La Crosse, WI

July 6, 2019Olmsted County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jul 6, 2019, 8:32 AM CDT for Olmsted County, Minnesota. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jul 6, 2019, 8:32 AM CDT (13:32 UTC)
Expired
Jul 7, 2019, 8:38 PM CDT
In force
36 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Olmsted County, MN

The radar

The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Zumbro River at Rochester (RCHM5). The gauge peaked at 16.29 ft at Jul 6, 2019, 12:00 PM CDT.

actionminormoderate5101507/0607/0707/0807/09
Action stage
11 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05372995, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

895 
WGUS43 KARX 061332
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
832 AM CDT Sat Jul 6 2019

.Heavy rain overnight has caused significant rises along the Zumbro 
River. This will cause minor flooding along the Zumbro River near 
37th Street bridge in Rochester.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC109-070132-
/O.NEW.KARX.FL.W.0069.190706T1332Z-190708T0138Z/
/RCHM5.1.ER.190706T1321Z.190707T0000Z.190707T0738Z.NO/
832 AM CDT Sat Jul 6 2019

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The South Fork Zumbro River at Rochester 37th St.
* until Sunday evening.
* At  8:15 AM Saturday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this morning and rise to near 
  14.8 feet this evening. The river will fall below flood stage  
  Sunday morning.

&&
 
LAT...LON 4415 9245 4413 9243 4403 9244 4403 9248 4415 9249

$$
2 follow-up statements
340 
WGUS83 KARX 061458
FLSARX


Flood Statement
National Weather Service La Crosse WI
958 AM CDT Sat Jul 6 2019

.Heavy rain overnight has caused significant rises along the Zumbro 
River. This will cause minor flooding along the Zumbro River near 
37th Street bridge in Rochester.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC109-070557-
/O.EXT.KARX.FL.W.0069.000000T0000Z-190707T2038Z/
/RCHM5.1.ER.190706T1315Z.190706T1800Z.190707T0238Z.NO/
958 AM CDT Sat Jul 6 2019

The Flood Warning continues for
  The South Fork Zumbro River at Rochester 37th St.
* until Sunday afternoon...Or until the warning is cancelled.
* At  9:15 AM Saturday the stage was 15.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet  
  this afternoon. The river will fall below flood stage this 
  evening.

&&
 
LAT...LON 4415 9245 4413 9243 4403 9244 4403 9248 4415 9249

$$
403 
WGUS83 KARX 070045
FLSARX


Flood Statement
National Weather Service La Crosse WI
745 PM CDT Sat Jul 6 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC157-071545-
/O.EXT.KARX.FL.W.0070.190707T0808Z-190708T1651Z/
/ZUMM5.1.ER.190707T0808Z.190707T1800Z.190707T2251Z.NO/
745 PM CDT Sat Jul 6 2019

The Flood Warning continues for
  The Zumbro River at Zumbro Falls.
* from late tonight to Monday morning...Or until the warning is 
  cancelled.
* At  7:30 PM Saturday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 19.7 feet by Sunday. The river will fall below flood 
  stage by Sunday.
* Impact...At 18.0 feet...Minor flooding begins. Water may go over 
  County Road 68 between Zumbro Falls and Hammond.

&&
 
LAT...LON 4428 9250 4430 9246 4427 9226 4425 9224 4419 9240

$$

MNC109-070115-
/O.CAN.KARX.FL.W.0069.000000T0000Z-190707T2038Z/
/RCHM5.1.ER.190706T1315Z.190706T1700Z.190706T2222Z.NO/
745 PM CDT Sat Jul 6 2019

The Flood Warning is cancelled for
  The South Fork Zumbro River at Rochester 37th St.
* At  7:15 PM Saturday the stage was 13.0 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at  5:22 PM Saturday.
* Forecast...The river will continue to fall to 7.3 feet by Monday 
  morning.


$$

MEA

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:12 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 6, 6:12 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
612 AM CDT Sat Jul 6 2019

.SHORT TERM...(Today and tonight)
Issued at 247 AM CDT Sat Jul 6 2019

The remaining showers and storms over the eastern part of the area
are expected to shift out of area this morning. With the activity
on the downswing, not expecting there will be enough left after
sunrise to cause any additional problems, but a brief downpour
could still occur with any of the stronger showers/storms. After
that, the area of high pressure over southern Canada will build
slowly south and become the dominant feature for the afternoon
through tonight. Look for the cloud cover to diminish this
afternoon with mostly clear conditions expected overnight.

.LONG TERM...(Sunday through Friday)
Issued at 247 AM CDT Sat Jul 6 2019

The focus in this period will be from Monday night through
Wednesday with more rain chances. The upper level ridge that
temporarily builds over the Midwest this weekend will move east
into the Great Lakes allowing southwest flow to return to the
region. This will allow for a short wave trough to approach the
region late Monday night and then move across the area Tuesday.
This wave then looks to be followed by a northern stream system
for Tuesday night and Wednesday. The lead short wave trough coming
out of the southwest looks to produce some weak pv advection in
the 500-300 mb layer as it passes by. The northern stream system
looks to be stronger with some weak to moderate pv advection
possible Tuesday night into Wednesday. The low level moisture
transport looks to become focused on the area late Monday night
into Tuesday morning. The best rain chances should be tied to this
moisture transport and will have 40 to 60 percent chances across
the area for Tuesday. The main moisture transport axis looks to be
off to the east of the area Tuesday night and Wednesday ahead of
the northern stream system. However, there does look to be a
secondary axis coming around the base of the trough with that
focused into the area Tuesday night into Wednesday morning. This
will help to maintain at least some scattered showers and storms
through Wednesday morning before everything looks to slide east of
the area Wednesday afternoon and evening.

The rest of the week looks to be dry as upper level ridging builds
back into the Upper Midwest from the southwest.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 612 AM CDT Sat Jul 6 2019

Showers will end early this morning although MVFR to potentially
IFR ceilings could persist for a few hours after sunrise.
Otherwise, expect ceilings to rise to VFR during the morning with
clouds scattering through the day. Winds will be under 10 kts.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...JM
Hazardous weather outlook, Jul 6, 5:35 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
535 AM CDT Sat Jul 6 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-071100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
535 AM CDT Sat Jul 6 2019

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms along and east of the Mississippi River
will end this morning. Locally heavy rain will be possible with
the stronger storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms will be possible again from Monday through
Wednesday. At this time, organized severe weather is not expected
to occur.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

04/JM

In the hours before

Special weather statement, Jul 6, 4:07 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service La Crosse WI
407 AM CDT Sat Jul 6 2019

WIZ061-060945-
Grant-
407 AM CDT Sat Jul 6 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT COUNTY...

At 406 AM CDT, a strong thunderstorm was located over Fennimore, or 9
miles northeast of Lancaster, moving east at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fennimore, Preston, Montfort, Livingston, Annaton, Highway 61 And
County T, Red Oak Ridge and Stitzer.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4288 9070 4314 9066 4318 9043 4287 9043
TIME...MOT...LOC 0906Z 270DEG 16KT 4297 9061

JAM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:43 PM CDTSpecial Weather StatementARXMower32 min
Jul 5, 10:30 PM CDTFlash Flood WarningARXDodge, Olmsted3 hr
Jul 6, 1:28 AM CDTFlash Flood WarningARXDodge, Olmsted3 hr
Jul 6, 4:32 AM CDTAreal Flood WarningARXDodge, Olmsted6 hr
Jul 6, 6:48 AM CDTAreal Flood WarningARXOlmsted10 hr
Jul 6, 9:25 AM CDTRiver Flood WarningARXWabasha51 hr

Nearby

River Flood Warnings in Minnesota, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.